MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP7

ENCORE MEDICAL L.P. FMP HIP; LINER, ACETABULAR, FMP CONSTRAINED 28XMP7
Model Number 436-28-007
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - patient presented with discoloration.She had posterior impingement from the stem.The stem had broken the liner.Surgeon changed the proximal body on the stem (not djo) to have more offset and more head height to relieve impingement.Liner was replaced.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation.The previous surgery and the revision detailed in this investigation occurred over 2 months and 3 weeks apart.The healthcare professional indicated there was a significant adverse to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a nonconformance in the main part #436-28-007, liner, acetabular, fmp constrained 28 x mp7, which documents nonconformance that out of (b)(4) was scrapped due to illegible engraving.Remaining (b)(4) met design and manufacturing requirements.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported devices were the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient presented with dislocation.She had posterior impingement from the stem.The stem had broken the liner." it seems that the event might have possibly occurred due to, poor bone density, inadequate soft tissue support, and excessive range of motion, bone impingement, patient activities or trauma.There are many factors that may contribute to the event that are outside the control of djo surgical are poor bone density, inadequate soft tissue support, excessive range of motion, bone impingement, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
LINER, ACETABULAR, FMP CONSTRAINED 28XMP7
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8925929
Report Number1644408-2019-00780
Device Sequence Number16695865
Product Code KWZ
UDI-Device Identifier00888912085700
UDI-Public(01)00888912085700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model Number436-28-007
Device Catalogue Number436-28-007
Device Lot Number499C1008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000 LOT 496C1077.; 436-28-000 LOT 496C1077
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR